Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

July 5, 2019Glades County, Florida

NWS Miami, FL issued this special weather statement at Jul 5, 2019, 2:21 PM EDT for Glades County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2019, 2:21 PM EDT (18:21 UTC)
Expired
Jul 5, 2019, 3:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 145 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2019-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1025 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2019-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1025 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WWUS82 KMFL 051821
SPSMFL

Special Weather Statement
National Weather Service Miami FL
221 PM EDT Fri Jul 5 2019
 
FLZ063-066-069-070-051915-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
221 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...
NORTHWESTERN HENDRY AND GLADES COUNTIES UNTIL 315 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Buckhead
  Ridge to near Bonita Springs. Movement was north at 5 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Labelle, Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Naples
  Park, Port La Belle, Brighton Seminole Reservation, Ortona, Muse,
  North Naples, Pelican Bay, Corkscrew Swamp Sanctuary, Indian
  Prairie Canal Mouth, Quail Creek Estate and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2632 8170 2636 8166 2642 8166
      2643 8158 2647 8156 2682 8157 2703 8140
      2703 8127 2712 8127 2712 8117 2721 8117
      2721 8094 2714 8087 2717 8085 2711 8080
      2707 8084 2618 8185
TIME...MOT...LOC 1821Z 166DEG 5KT 2713 8088 2632 8174 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:50 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 5, 1:50 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
150 PM EDT Fri Jul 5 2019

.AVIATION...
Widespread VCSH/VCTS across the east coast metro areas should
continue into the evening, with brief periods of BKN/OVC at
3000ft. Stronger convective activity remains intact over the
interior into APF, therefore have included TEMPO group to account
for higher storm potency and overall coverage. VCSH and light SE
winds should prevail overnight across most of the region with some
lingering cu fields.

&&

.PREV DISCUSSION... /issued 953 AM EDT Fri Jul 5 2019/

UPDATE...
POPs/Wx have been adjusted to better reflect the coverage of
showers across western Miami-Dade and Broward counties as the SE
flow continues to advect some of the increasing moisture over the
Atlantic coastal waters. But overall forecast philosophy remains
the same with the bulk of convection developing over interior and
towards the Gulf coast in the afternoon hours. No other adjustments
are required for the morning update.

PREV DISCUSSION... /issued 744 AM EDT Fri Jul 5 2019/

AVIATION...
Mainly VFR through 15-16Z with increasing cloud cover through the
early afternoon hours. Radar data during the late morning hours
shows some passing showers approaching the Atlantic sites, but
confidence remains low in having significant impacts over the
Atlantic terminals through 16Z. Will include VCSH for the
afternoon periods for now and update as needed. APF will carry
VCTS as afternoon sea breeze boundary may bring increased chances
for thunderstorms through around 00-02Z.

PREV DISCUSSION... /issued 324 AM EDT Fri Jul 5 2019/

DISCUSSION...
TODAY INTO THE WEEKEND: Deep moisture will return today and
increase through the weekend leading to increased storm chances. A few
showers and storms ongoing over the Atlantic waters this morning.
These showers and storms may drift over portions of the east coast
metro this morning. Convection late morning will begin to develop
along the sea breeze moving inland this afternoon with showers
and thunderstorms focusing over the interior and western portions
of the peninsula. This pattern with increased storm chances will
continue throughout the weekend with southeasterly flow and plenty
of moisture across the region.

High temperatures will be around normal for this time of year
around 90s degrees. Overnight lows will be in the mid to upper
70s, around 80 along the coast.

EARLY NEXT WEEK: As we end the weekend and look towards next week
the moisture will remain across the region but the wind flow will
change to southerly/southwesterly. This will occur as a mid-level
trough will be moving into the eastern US and the Bermuda high will
retrograde east into the Atlantic. As high pressure builds over
the Gulf the wind flow pattern will flip. This will lead to convection
over more of the interior and east coast in the afternoon and
evening.

MID-LATE WEEK: With the trough over the east coast and a
stationary front over northern FL, tropical moisture will remain
across South Florida through the week. Models continue to differ
from run to run but will have to monitor whether a surface feature
develops along this boundary. Whether it is a surface trough or a
low, or anything at all, it is too far out to determine.
However, we will have to monitor the forecast in the extended as
this may have an impact on moisture content and flow across South
Florida. Current forecast will be continued chances of diurnal
showers and thunderstorms across the region.

MARINE...
High pressure will dominate the weather pattern, bringing light
to moderate southeasterly winds through the weekend. Showers and
thunderstorms are possible throughout the forecast period. Seas
in the Atlantic and Gulf will be generally 2 feet or less.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  91  78  90  78 /  40  40  40  20
Fort Lauderdale  90  79  89  80 /  40  40  40  20
Miami            90  79  90  79 /  50  40  40  20
Naples           92  77  90  77 /  60  40  50  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...09-SRB/17-AR
Hazardous weather outlook, Jul 5, 3:58 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
358 AM EDT Fri Jul 5 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
052000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
358 AM EDT Fri Jul 5 2019

...Moderate Risk of Rip Currents for beaches of Palm Beach County...
...Scattered thunderstorms each day through next week...
...Afternoon heat indices around 101 to 107 degrees today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: For the beaches of Palm Beach County, onshore flow will
be sufficient to support a moderate risk of rip currents, especially
around low tide this afternoon.

Thunderstorms: Thunderstorm activity is expected to gradually
increase in coverage through the day. This activity should weaken
over inland areas this evening, while storm potential persists
across the South Florida coastal waters tonight. The greatest chances
for storms will be from the inland suburbs of southeast Florida
across interior South Florida to the Gulf Coast. Thunderstorms will
be capable of producing frequent lightning.

Wind: A couple of the storms could produce wind gusts of 40 to 50
mph.

Flooding: Thunderstorms today could produce heavy rain resulting in
localized flooding.

Temperatures: The combination of warm temperatures and humid
conditions is expected to produce very warm heat index readings this
afternoon, generally around 101 to 107 degrees. The highest heat
index readings are expected to affect western parts of interior South
Florida. People involved in outdoor activities should exercise
caution.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

An elevated risk for rip currents may continue into this weekend for
the beaches of Palm Beach County.

Thunderstorms will be possible each day across the outlook area, with
a steady increase in shower and thunderstorm chances this weekend
into next week. This activity will be capable of producing frequent
lightning, gusty winds, along with locally heavy rain. Present
indications are that there will be an increasing potential for heavy
rain and perhaps localized flooding by late this weekend into early
next week. As a result, please continue to monitor the latest
forecast information from the National Weather Service.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Cohen

In the hours before

Special weather statement, Jul 5, 1:12 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Miami FL
112 PM EDT Fri Jul 5 2019

FLZ066-067-051745-
Hendry FL-Inland Palm Beach County FL-
112 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENDRY AND
SOUTHWESTERN PALM BEACH COUNTIES UNTIL 145 PM EDT...

* At 112 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southeast of Okeelanta, or
  12 miles southeast of South Bay, moving north at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Belle Glade, South Bay, Lake Harbor, Okeelanta, Holey Land Wildlife
  Refuge and Belle Glade Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2639 8070 2661 8096 2682 8057 2660 8042
      2647 8044
TIME...MOT...LOC 1712Z 164DEG 8KT 2651 8060

AR
Special weather statement, Jul 5, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Fri Jul 5 2019

FLZ063-066-069-070-051915-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
221 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...
NORTHWESTERN HENDRY AND GLADES COUNTIES UNTIL 315 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Buckhead
  Ridge to near Bonita Springs. Movement was north at 5 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Labelle, Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Naples
  Park, Port La Belle, Brighton Seminole Reservation, Ortona, Muse,
  North Naples, Pelican Bay, Corkscrew Swamp Sanctuary, Indian
  Prairie Canal Mouth, Quail Creek Estate and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2632 8170 2636 8166 2642 8166
      2643 8158 2647 8156 2682 8157 2703 8140
      2703 8127 2712 8127 2712 8117 2721 8117
      2721 8094 2714 8087 2717 8085 2711 8080
      2707 8084 2618 8185
TIME...MOT...LOC 1821Z 166DEG 5KT 2713 8088 2632 8174

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:12 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Jul 5, 6:55 PM EDTSpecial Weather StatementMFLPalm Beach20 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.